Hail, Jackson
- When
- May 7, 12:30 PM EST
- Where
- Jackson County, Alford
- Measured
- 0.75 in hail
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.700, -85.383
Penny size hail reported by Florida Electric Company manager in Graceville.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 7, 8:45 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT SUN MAY 7 2006 .DISCUSSION...EARLY MORNING FOG & STRATUS BREAKING UP QUICKLY THIS MORNING AS HEATING WILL HELP DESTABILIZE THE ATMOSPHERE FOR MAINLY AN AFTERNOON TO EVENING TSTMS EVENT. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.29 INCHES...LI OF -6...& CAPE 2452 J/KG. WIND PROFILE WAS UNIDIRECTIONAL FROM SW-W 10-25 MPH. CURRENT AREA RADARS HAVE CONVECTION OVER SOUTHERN AL...MOVING EAST WITH THE LATEST SHORT-WAVE PUSHING ACROSS THE SOUTH STATES. QUESTION TODAY IS AMOUNT OF CONVECTION & SEVERE POTENTIAL. CURRENT CONVECTION APPEARS IT WILL STAY MAINLY NORTH OF THE CWA...WITH THE SOUTHERN END LAGGING BACK TO THE LOWER MS VALLEY. MODELS ARE CONSISTENT WITH MOVING ENERGY & A SURFACE LOW...ACROSS THE CWA TODAY...WITH THE GFS THE MOST BULLISH. SO WITH AFTERNOON DESTABILIZATION...TSTM DEVELOP WILL INCREASE. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH MAIN THREAT STRONG WINDS...WHILE HAIL & TORNADO THREAT LOWER. AS THE LOW PUSHES EAST...A WEAK BOUNDARY STALLS OVER N FL...WHICH WILL HELP FOCUS SOME CONVECTION. OTHERWISE...WINDS & SEAS REMAIN LOW OVER THE COASTAL WATERS. NO FIRE CONCERNS. && .AVIATION...GOOD CHANCES OF RAIN TODAY LATE THIS MORNING THROUGH THIS EVNG. BEST CHANCES WILL BE AROUND DHN...ABY AND POSSIBLY PFN. HAVE INCLUDED TEMPO GROUPS FOR TS AROUND MIDDAY THROUGH EVNG FOR MOST LOCATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. LOCATIONS THAT SEE HEAVY RAIN THIS AFTN WILL BE MORE PRONE TO FOG/LOW CLOUD TOMORROW MORNING...AND HAVE INCLUDED IFR TO LIFR CONDS AT THE END OF THE CURRENT TAF PERIOD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION/FIRE WX...JM PUBLIC/MARINE...MCT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT SUN MAY 7 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE GREATEST THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1139 AM EDT SUN MAY 7 2006 ALZ065-071630- COFFEE- 1139 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 1130 AM CDT AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF ELBA...MOVING EAST AT 20 MPH. PEOPLE IN NORTHERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1146 AM EDT SUN MAY 7 2006 GAZ124-071630- TERRELL- 1146 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1230 PM EDT AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAWSON...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHERN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL ALABAMA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1236 PM EDT SUN MAY 7 2006 ALZ068-071715- GENEVA- 1236 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1215 PM CDT AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH. PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 116 PM EDT SUN MAY 7 2006 GAZ143-071800- MILLER- 116 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 200 PM EDT AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF COLQUITT BY 125 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The Eglin Afb radar (KEVX), 54 km away, was scanning. The volume nearest the first event began at 17:28 UTC.
2 hail. Local standard time, as filed.
Penny size hail reported by Florida Electric Company manager in Graceville.
Penny size hail reported by Florida Electric Company manager in Graceville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511357, 5511358.